Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 98, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 5, 2006, 5:49 PM CDT for Jefferson Davis Parish, Louisiana. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2006, 5:49 PM CDT (22:49 UTC)
- Expired
- Aug 5, 2006, 6:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 51 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 6:05 PM CDT | TSTM WND DMG | Welsh, LA | TREE BLOWN DOWN ONTO POWER LINES IN WELSH. REPORTED BY JEFFERSON DAVIS PARISH SHERIFF OFFICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3051 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 052249
SVRLCH
LAC053-052345-
/O.NEW.KLCH.SV.W.0098.060805T2249Z-060805T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
549 PM CDT SAT AUG 5 2006
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA
* UNTIL 645 PM CDT
* AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
MERMENTAU...AND MOVING WEST AT 20 MPH.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
JENNINGS BY 605 PM CDT
ROANOKE BY 615 PM CDT
WELSH BY 625 PM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3012 9284 3036 9296 3028 9263 3022 9262
3021 9259 3019 9259 3017 9262 3016 9261
3015 9263 3010 9262 3008 9268
$$
JSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:01 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 5, 3:01 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 301 PM CDT SAT AUG 5 2006 .SYNOPSIS...A BROAD AND MOIST UPPER LEVERL LOW THAT NOW COVERS THE EASTERN HALF OF THE GULF AND WITH THE LEADING EDGE OF THE TROPICAL MOISTURE PLUME INTO SOUTHWEST LOUISIANA WILL CONTINUE TO PROGRESS WESTWARD. SHOWERS AND THUNDERSTORMS WILL INCREASE FROM THE EAST TONIGHT THROUGH SUNDAY WITH THE RAIN TAPERING OFF DURING MONDAY AS THE LOW/INVERTED UPPER TROF MOVES TO THE WEST INTO SOUTH TEXAS. TWO TO FOUR INCHES OF RAIN ARE POSSIBLE FROM THIS RAIN EVENT BEFORE LATE MONDAY. RAIN COOLED AIR SHOULD HELP HOLD AFTERNOON TEMPERATURES DOWN IN THE 80S ACROSS THE LOWER TIER WHERE THE RAIN WILL CONCENTRATE CLOSER TO THE COAST ON SUNDAY AND FOR NEARLY THE ENTIRE AREA ON MONDAY. A REBUILDING HIGH PRESSURE RIDGE WILL BRING A RETURN OF THE HOT AND DUSTYS BEGINNING ON TUESDAY WITH MINIMAL PRECIP CHANCES AND ABOVE NORMAL TEMPS. TROPICAL DEPRESSION CHRIS BROKE APART IN THE MOUNTAINS OF CUBA LAST NIGHT, SO ADVISORIES ON CHRIS HAVE BEEN DISCONTINUED. THE REMNANTS OF CHRIS COULD STILL MOVE OUT OVER THE GULF NEXT WEEK, HOWEVER REDEVELOPMENT IS NOT EXPECTED AS THE SYSTEM SHOWS NO SIGNS OF REGENERATION. && .DISCUSSION...RADARS ARE SHOWING SCATTERED THUNDERSTORMS MOVING INTO THE EASTERN PORTIONS OF THE FORECAST AREA AND INCREASING OUT OVER THE COASTAL WATERS IN ADVANCE OF THE UPPER LOW. GFS GUIDANCE LOOKS REASONABLE ON BRINGING IN A GOOD CHANCE OF TSTMS TONIGHT. SHORT WAVE ENERGY SHOULD HELP ASSIST PRECIP IN THE LFT AREA TONIGHT AND FORECAST SOUNDINGS SHOWING PWATS OVER 2 INCHES AND K-INDICES EXCEEDING 30 TONIGHT AND MONDAY. WILL RAISE THE ANTE ON THE GFS MOS ON MONDAY DUE TO THE AFOREMENTIONED MOISTURE AND INSTABILITY AS WELL AS THETA RIDGING AT H7 AND EASTERLY CONVERGENT SURFACE FLOW. WILL NEED TO MONITOR RAIN GUAGES AND RADAR ESTIMATES WITH AN EYE TOWARDS A POSSIBLE FFA (FLOOD WATCH), BUT STILL A LITTLE EARLY FOR NOW. TEMPS SHOULD TREND ABOVE GUIDANCE LOWS AND BELOW MOS HIGHS TONIGHT THRU MONDAY DUE THE SMOTHERING MOISTURE AND RAIN COOLING. && .AVIATION...NOT LOOKING TOO STERLING. MVFR CIGS WILL BE THE RULE ON SUNDAY WITH IFR VIS DUE TO HEAVY DOWNPOURS. PREDOMINANT RAIN ON SUNDAY WITH THUNDERSTORMS. && .MARINE...FRESHENING EASTERLY WINDS EARLY NEXT WEEK MAY BRING TIDES UP. OTHERWISE SCATTERED TO NUMEROUS THUNDERSTORMS TONIGHT INTO MONDAY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 78 84 78 86 / 50 80 30 50 KBPT 76 86 77 85 / 50 80 40 60 KAEX 75 90 77 90 / 40 50 20 30 KLFT 74 87 78 88 / 40 70 30 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && 11
Hazardous weather outlook, Aug 5, 6:15 AM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 615 AM CDT SAT AUG 5 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-061115- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 615 AM CDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY OVER MAINLY EASTERN PARTS OF THE OUTLOOK AREA...SOUTH CENTRAL LOUISIANA. INITIAL DEVELOPMENT IS ANTICIPATED TO OCCUR SHORTLY AFTER THE NOON HOUR...WITH COVERAGE INCREASING THROUGH THE AFTERNOON AND INTO THE EVENING HOURS. THESE THUNDERSTORMS WILL MOVE GENERALLY WESTWARD...AND MAY REMAIN ACTIVE LONG ENOUGH TO SPREAD INTO PARTS OF SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS DURING THE LATE EVENING AND OVERNIGHTS HOURS. AT THIS TIME...THE PROBABILITY OF SEVERE WEATHER IS LOW...THOUGH AN ISOLATED SEVERE THUNDERSTORM PRODUCING LARGE HAIL OR DAMAGING WINDS CANNOT BE COMPLETELY RULED OUT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ON SUNDAY. ONCE AGAIN...THE PROBABILITY OF SEVERE THUNDERSTORMS IS QUITE LOW...AND SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. 13
In the hours before
Special weather statement, Aug 5, 12:43 PM CDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1243 PM CDT SAT AUG 5 2006 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-060200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 1243 PM CDT SAT AUG 5 2006 ...WET CONDITIONS INTO MONDAY... A BROAD TROUGH OF LOW PRESSURE IN THE EASTERLIES WILL MOVE ACROSS THE NORTHERN GULF FROM THE WATERS OFF THE LOUISIANA DELTA OVER THE NEXT SEVERAL DAYS. THIS WILL RESULT IN WETTER THAN NORMAL CONDITIONS FROM SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS INTO MONDAY. IN ADDITION, ADVISORIES HAVE BEEN DISCONTINUED ON TROPICAL DEPRESSION CHRIS WHICH BROKE UP OVER THE MOUNTAINS OF CUBA FRIDAY NIGHT. REMNANTS FROM THE CIRCULATION OF CHRIS WILL EMERGE INTO THE SOUTHEASTERN GULF, HOWEVER FURTHER DEVELOPMENT IS NOT EXPECTED. SWEENEY
Special weather statement, Aug 5, 4:47 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 447 PM CDT SAT AUG 5 2006 LAZ043-044-052-052230- ACADIA-LAFAYETTE-VERMILION- 447 PM CDT SAT AUG 5 2006 ...STORMS WITH EXCESSIVE LIGHTNING OVER LAFAYETTE PARISH... SOUTHEASTERN ACADIA PARISH...NORTHERN VERMILION PARISH... AT 441 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER DUSON...MOVING SOUTHWEST AT 10 MPH. THE LIGHTNING STORM WILL BE NEAR... KAPLAN BY 530 PM CDT. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION.
Local storm report, Aug 5, 5:19 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
519 PM CDT SAT AUG 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 7 N EUNICE 30.59N 92.42W
08/05/2006 E0.75 INCH EVANGELINE LA PUBLIC
PENNY SIZE HAIL REPORTED BETWEEN EUNICE AND MAMOU
&&
SHAMBURGERLocal storm report, Aug 5, 5:29 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
529 PM CDT SAT AUG 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 2 E MORSE 30.12N 92.46W
08/05/2006 E0.75 INCH ACADIA LA PUBLIC
PENNY SIZE HAIL REPORTED BY BLUE WATER COMPANY. ALSO VERY
HIGH WINDS OF UNKNOWN SPEED.
&&
SHAMBURGERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 1:56 PM CDT | Special Marine Warning | LCH | 64 min | |
| Aug 5, 5:01 PM CDT | Severe Thunderstorm Warning | LCH | Acadia | 59 min |
| Aug 5, 5:09 PM CDT | Severe Thunderstorm Warning | LCH | Evangeline | 51 min |
| Aug 5, 5:18 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Vermilion | 57 min |
| Aug 5, 6:17 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 58 min |
| Aug 5, 6:42 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 63 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.